MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 42-year-old caucasian female patient underwent primary breast augmentation with unknown size unknown saline implants and experienced breast implant deflation on her right side postoperatively; diagnosed after physical exam.The patient has consulted with the healthcare professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 7, 2024, mentor became aware regarding the impacted product details and that the date of bilateral replacement surgery with catalog number smhb635; serial number (b)(6) on the left side, and with catalog number smhb635; serial number (b)(6) on the right side was (b)(6) 2024.Following fields have been updated on this form: is required intervention has been selected under section b; field b2 field d1 for brand name has been updated to "mentor smooth round spectrum." field d4 for catalog number has been updated to "3501485." field d4 for lot number has been updated to "5803699." field d4 for unique identifier( udi) has been updated to (b)(4).Fields d6b for explantation date have been updated to (b)(6) 2024.Field h6 health effect impact code ¿device explantation¿ has been added field h6 type of investigation has been updated to "device not returned" a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right deflation.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 27, 2024, the mentor analysis lab received the suspect medical device for evaluation.On march 05, 2024, mentor completed an evaluation on the returned device.The product was returned to mentor for evaluation with approximately 16.0 cm of tubing attached to the implant, the connector and injection dome were received separately.Mentor conducted a visual inspection and leak testing of the device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.The tube was examined, and it was noted that the plug was still connected to the tube inside the implant and not sited on the valve, therefore, the valve and implant were still in an open position allowing the solution to flow out of the device.An indentation was noted on the proximal end of the fill tube most likely where the suture was tied to the injection dome connector.The tubing was removed from the valve and the product worked as expected.The tubing broke off correctly and the valve plug was properly seated on the valve closing the device.An additional leak test was performed, and no leaks were detected.The product insert data sheet states that when removing the injection dome and fill tube, the tube needs to be grasped beyond the connector and the tube needs to be removed before taking the injection dome out.Do not pull on the connector while removing the tube as it may disconnect, and subsequent deflation could occur.Use slow and steady traction to remove the fill tube and thus prevent damage to the prosthesis or its self-sealing valve.Continue to pull firmly on the fill tube until the entire length of the tube is withdrawn, which will be evidenced by a notch at the end of the tube.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18563912
Report Number1645337-2024-00665
Device Sequence Number6857678
Product Code FWM
UDI-Device Identifier00081317002031
UDI-Public00081317002031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2011
Device Catalogue Number3501485
Device Lot Number5803699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/07/2024
02/27/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/13/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite